

# **#GenEndIt World AIDS Day Event 2021**

**Event title: GENERATION TO END IT! Together ending inequalities and AIDS among young people** 

Date: 29 November 2021

Time: 17h CET (8am PDT / 11am EDT / 18h SAST)

**Length:** ~ 60 minutes

Convened by: #GenEndIt (Avert, CTAOP, EGPAF, EJAF, ETAF, GRS, MTV SAF, Sentebale, The Pact

and UNAIDS)

Format: Online event

Registration Link: https://unaids.zoom.us/meeting/register/tZ0kdumurzMvGtPYFP2t7-pU6Ga3jxsNc20B

#### **Event theme**

This World AIDS Day, as we mark the 40<sup>th</sup> anniversary since the first AIDS cases were reported, there is an opportunity to highlight the significant contributions of the #GenEndIt partners toward the AIDS response, particularly through their initiatives to promote youth empowerment, youth leaders, and reduce the inequalities that drive the HIV epidemic among them.

We would also like to use the opportunity of this event to recognize the essential role of young people as leaders in the HIV social movement, and the need to increase support for youth leadership and youth-led responses to end AIDS by 2030.

**Host:** Ndaba Mandela

#### Participants:

- 1. #GenEndIt partners
- 2. Young leaders and youth-led organizations
- 3. Donors (TBC)

#### **Proposed program**

16:50 - 17:00

 Participants and attendees begin logging into the event portal via the registration link 5-10 minutes before.

### Event Start - 5pm CET/8am PDT/10am EDT

### **Segment 1: Opening Segment**

17:00

• Host introduce himself, welcome the participants and pass the floor for opening remarks

17:05

 Welcome & opening remarks by Ekanem Effiong – Chair of The PACT on behalf of the #GenEndIt Coalition (3 minutes)

17:10

 Keynote speaker – Suki Beavers, Director of Gender Equality, Human Rights and Community Support Department at UNAIDS (8 minutes)

#### Segment 2: Youth leadership in the HIV response (15 minutes)

Youth Speaker Prompt for Reference: "Introduce yourself, where you're from, the work you do in the HIV response. Tell us about the organization/initiative you represent at the event and what it does to empower young people and break the inequalities driving the HIV epidemic among young people and the impact its programmes have in the HIV response. Also, tell us about what you think young people need in your communities, and at large globally, in order to be more meaningfully supported (in the context of COVID-19) to help end systemic inequalities and HIV as a public health crisis in our lifetime."

\*Systemic inequalities - inequalities which have become institutionalized and disproportionately affect various communities' ability in regards to social/political/economic prosperity and rights to quality and competent healthcare.

17.20

• Kalisito Biaukula - #GenEndIt Youth Ambassador (5 minutes)

17:25

• Sekgabo Seselamarumo – Sentebale's Let Youth Lead Advocate (5 minutes)

17:30

• Siyabonga Mnguni – CTAOP 's Youth Worker at Dlalanathi. (2-3 minutes) 

CTAOP Impact Video (2-3 minutes)

### **Segment 3 - Ending Inequalities for Young People (15 minutes)**

#GenEndIt Coalition Partners will speak to the current work being done to meaningfully support and partner with young people living or affected by HIV while being mindful of how navigating the context of COVID-19 has impacted their work and the young people they serve.

17:35

• Kate Harrison – AVERT's Director of Partnerships and Fundraising (3 minutes) 

Young Voices film (2 minutes)

17:40

• Sikhumbuzo Mnculwane - Grassroot South Africa's Business Development Manager (5 minutes)

# Segment 4: Discussion segment (5 minutes)

17:45

• Ndaba Mandela transitions from Speaker Segments to the Discussion Segment, opening the floor for reactions/comments/questions from our online audience.

# Segment 5: Closing Remarks (5 minutes)

17:50

 Ndaba Mandela - Will close out the event by reacting to points and remarks that have resonated with him throughout the Speaker Segments and thank everyone for their participation.